MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zxt225 23.0 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) on (b)(6) 2019.The lens will be explanted on (b)(6) 2019 due to complaints of dysphotopsia and visual disturbance.Through follow up, customer account provided additional information confirming reported symptoms of dysphotopsia/visual disturbance was first noted on (b)(6) 2019, zxt225 23.0 diopter iol was explanted on (b)(6) 2019, and the replacement lens was a zct225 22.5d iol.It was also reported the patient did not have any contributing medical history, there were no complications during the lens exchange, no vitrectomy, and patient outcome was reported as the patient is happy.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was discarded.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional/similar (as applicable) complaints for this order number.Have been received.Labeling review: the directions for use (dfu) were reviewed, the dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8536346
Report Number3011852734-2019-00096
Device Sequence Number2443496
Product Code MFK
UDI-Device Identifier05050474605855
UDI-Public(01)05050474605855(17)220924
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/30/2019
10/25/2020
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/16/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Date Report Sent to FDA01/01/2005